Arkansas, 2022

Damaging Winds in Arkansas, June 10, 2022

June 10, 2022 · NWS SHV · 3 events in 2 counties and zones

A complex of showers and thunderstorms over Eastern Oklahoma and Western Arkansas progressed southeast through much of Arkansas during the morning hours of June 10th, ahead of a southeast moving shortwave trough that progressed into the Lower Mississippi Valley. These thunderstorms intensified and became severe shortly after daybreak as they entered Southwest Arkansas, tapping into greater wind…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A complex of showers and thunderstorms over Eastern Oklahoma and Western Arkansas progressed southeast through much of Arkansas during the morning hours of June 10th, ahead of a southeast moving shortwave trough that progressed into the Lower Mississippi Valley. These thunderstorms intensified and became severe shortly after daybreak as they entered Southwest Arkansas, tapping into greater wind shear and increasing instability present which extended into North Louisiana. These storms primarily produced damaging winds across these areas throughout the day, before moving into portions of North Louisiana by mid-morning through the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 5:52 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 10, 5:52 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
652 AM CDT Fri Jun 10 2022

...New AVIATION...

.SHORT TERM...
(Friday through Saturday)
Issued at 251 AM CDT Fri Jun 10 2022

A well-organized MCS that remains very strong, sometimes severe,
is located from Kansas, through Central Oklahoma, and along the
Red River between Oklahoma and Texas. This complex is steadily
moving east-southeast towards the ArkLaTex and will likely enter
Southeast Oklahoma around sunrise. The MCS is not quite as robust
compared to several hours ago, but it appears to be re-organizing
and merging with additional thunderstorms on its northern flank. A
shortwave trough diving southeast across Northeast Oklahoma
towards Arkansas is providing plenty of ascent to sustain the
convection. In fact, some of this ascent is already resulting in
isolated showers and thunderstorms across portions of the
ArkLaTex.

The MCS should re-intensify later this morning after daybreak as
it moves southeast across the forecast area. High-resolution model
guidance suggests CAPE values will rapidly increase to between
2000-3000 J/kg by mid to late morning across Northeast/North
Central Louisiana. The models have been fairly consistent with
tracking the most robust convection east-southeast through
Southeast Oklahoma, extreme Northeast Texas, and across much of
Southwest/South Central Arkansas, before taking a sharp turn to
the southeast towards Northeast Louisiana and Mississippi. Latest
mesoanalysis indicates the axis of highest precipitable water
values extends from near Paris TX, to Shreveport, to Peason Ridge.
Thus, current thinking is that the models may be underestimating
the coverage on the left flank of the MCS. Therefore, I trended
PoPs a little higher than some of the models across East Texas and
Western Louisiana this morning.

Given the instability mentioned above combined with more than
sufficient deep layer shear, a severe weather threat is definitely
in play. Damaging winds, possibly in excess of 70 mph, are the
greatest concern. However, large hail and an isolated tornado
cannot be ruled out. Even though training cells are not
anticipated and the complex should be rather progressive, there is
a concern for some locally heavy rain and isolated flooding in
Southeast Oklahoma and extreme Southwest Arkansas where recent
rain amounts have been relatively high. Most of the convection
should exit the area to the southeast by late this afternoon.

Another round of showers and thunderstorms are likely to develop
overnight tonight and into Saturday morning as another weak
shortwave moves southeast across Arkansas and into the Lower
Mississippi River Valley. A severe weather threat is not expected
with this next round of storms, and there is a great deal of
uncertainty regarding this development. Most of the model guidance
keeps most of the precip just north and northeast of the forecast
area, but the HRRR is considerably more aggressive with convective
coverage.

I undercut the NBM temperatures today by several degrees given the
expected cooling effects of the convection and the associated
cloud cover. Enjoy it while you can. The heat will return on
Saturday, and we may begin to see triple digit heat in many
locations, especially across East Texas. In addition, high
humidity will also likely result in our first day of wide spread
peak heat index values above 105 degrees F.

CN

&&

.LONG TERM...
(Saturday Night through Friday)
Issued at 251 AM CDT Fri Jun 10 2022

The word to best describe at least the first half of the long term
portion of the forecast is HOT. The culprit for the heat next week
will be a large area of high pressure aloft that initially will be
centered across SW Texas into Northern Mexico Saturday Night. The
center of this ridge will begin expanding eastward, into the Middle
Red River Valley of NE TX, SE OK, SW AR and NW LA late Sunday,
migrating east into the Tenn Valley Monday into Tue of next week.

At this time, it appears the warmest afternoon temperatures will be
in the Sunday through Tuesday timeframe as there is some indication
that by late Wed thru Friday of next week, the ridge may try to
recenter itself across the Southern Plains and if this is the case,
we may begin to see disturbances riding under the ridge, which at
the very least is a somewhat favorable pattern for widely scattered
afternoon/evening convection which was introduced to the forecast
beginning Thu aftn across our southeast half and Friday Afternoon
across our southern half.

With triple digit heat possible across at least our west and
southwest half Sunday through Tuesday of next week, Apparent
Temperature grids are very close to 105 degrees in the afternoon
which means Heat Advisory Criteria may be met during this timeframe.

13

&&

.AVIATION...
(12Z TAFS)
Issued at 636 AM CDT Fri Jun 10 2022

A line of strong convection will continue to move east-southeast
across Southeast Oklahoma, extreme Northeast Texas, and Southwest
Arkansas early in the period. KTXK and KELD are the TAF sites most
likely to be affected by the storms and any reduced ceilings and
visibilities. Model guidance suggest the storms should turn more
to the southeast late this morning, eventually affecting KMLU and
Northeast/North Central Louisiana, but this is somewhat uncertain.
There is also the possibility for re-intensification, especially
later today, which could result in a few severe storms. These
showers and storms should completely exit the area by 11/00z.
There is also a chance for another round of scattered showers and
thunderstorms across South Central Arkansas and Northeast
Louisiana after 11/06z, but current thinking is the second round
of precip should remain north and northeast of the TAF sites.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  74  98  77 /  40  10  10   0
MLU  88  71  93  74 /  80  30  20   0
DEQ  87  69  93  72 / 100  20  10   0
TXK  89  71  94  76 /  80  20  10   0
ELD  84  68  92  71 /  80  30  10   0
TYR  98  76 100  78 /  20   0   0   0
GGG  97  74  98  77 /  30  10   0   0
LFK  97  74 101  76 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....13
AVIATION...09
Hazardous weather outlook, Jun 10, 6:19 AM CST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
719 AM CDT Fri Jun 10 2022

ARZ070>072-LAZ001>006-010>014-017>022-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-111100-
Miller-Lafayette-Columbia-Caddo-Bossier-Webster-Claiborne-Lincoln-
Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
719 AM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for southwest Arkansas, north
central Louisiana, northwest Louisiana, southeast Oklahoma, east
Texas and northeast Texas.

.DAY ONE...Today and tonight.

There will be a threat today for strong to severe thunderstorms
across portions of the Four State Region along and ahead of an upper
level disturbance moving south and east into the Middle Red River
Valley. Strong and damaging wind gusts will be the main threat, but
an isolated tornado and large hail threat cannot be ruled out. In
addition, thunderstorms will produce locally heavy downpours with at
least a minimal flash flooding threat mainly across Southeast
Oklahoma into portions of Southwest Arkansas.

The severe weather threat should dissipate this evening through the
overnight hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For the weekend through at least the middle of next week, the
weather story will be the heat. The hottest temperatures thus far of
the early summer season are expected across the entire Four State
Region during this time frame with triple digit heat very likely
across at least portions of Northeast Texas into Northern Louisiana.
Heat Advisories may become necessary as early as this weekend with
the heat expected to build into the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed today.

ARZ050-051-059>061-073-111100-
Sevier-Howard-Little River-Hempstead-Nevada-Union-
719 AM CDT Fri Jun 10 2022

...SEVERE THUNDERSTORM WATCH 341 IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

This Hazardous Weather Outlook is for south central Arkansas and
southwest Arkansas.

.DAY ONE...Today and tonight.

There will be a threat today for strong to severe thunderstorms
across portions of the Four State Region along and ahead of an upper
level disturbance moving south and east into the Middle Red River
Valley. Strong and damaging wind gusts will be the main threat, but
an isolated tornado and large hail threat cannot be ruled out. In
addition, thunderstorms will produce locally heavy downpours with at
least a minimal flash flooding threat mainly across Southeast
Oklahoma into portions of Southwest Arkansas.

The severe weather threat should dissipate this evening through the
overnight hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For the weekend through at least the middle of next week, the
weather story will be the heat. The hottest temperatures thus far of
the early summer season are expected across the entire Four State
Region during this time frame with triple digit heat very likely
across at least portions of Northeast Texas into Northern Louisiana.
Heat Advisories may become necessary as early as this weekend with
the heat expected to build into the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today.

13/09

In the hours before

Special weather statement, Jun 10, 4:38 AM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 AM CDT Fri Jun 10 2022

OKZ077-101130-
McCurtain OK-
538 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of northern McCurtain
County through 630 AM CDT...

At 537 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Albion to 11 miles east of
Cloudy to 8 miles southeast of Oleta to Sawyer. Movement was east at
45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Idabel, Broken Bow, Wright City, Valliant, Millerton, Garvin, Farmers
Hill, Rufe, Smithville, Hochatown, Watson, Battiest, Pickens, Mount
Herman, Sherwood, Glover, Slim, Bethel, Oak Hill and Ringold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3451 9449 3450 9449 3433 9452 3415 9465
      3384 9496 3386 9497 3385 9499 3386 9500
      3386 9504 3391 9508 3388 9508 3388 9509
      3390 9510 3392 9508 3390 9512 3393 9512
      3394 9516 3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 1037Z 268DEG 39KT 3456 9505 3432 9509 3415 9521 3400
9540

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 10, 4:54 AM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
554 AM CDT Fri Jun 10 2022

TXZ096-101145-
Red River TX-
554 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of northwestern Red
River County through 645 AM CDT...

At 553 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Fort Towson to 9 miles
north of Cooper. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bagwell, Manchester, Detroit, Redland, Silver City, Kanawha, Negley,
Kiomatia, Albion and Woodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
      3389 9525 3393 9525 3396 9522 3394 9516
      3394 9513 3390 9512 3392 9509 3390 9506
      3386 9504 3386 9500 3383 9495 3342 9531
TIME...MOT...LOC 1053Z 273DEG 28KT 3407 9518 3351 9568

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 10, 5:43 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
643 AM CDT Fri Jun 10 2022

ARZ050-051-059-OKZ077-101230-
Howard AR-Sevier AR-Little River AR-McCurtain OK-
643 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of northwestern Little
River, Sevier, Howard and southeastern McCurtain Counties through 730
AM CDT...

At 643 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Caney Creek Wilderness to 9 miles south of
Idabel. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Queen, Dierks, Horatio, Foreman, Umpire, Lockesburg, Winthrop,
Gillham, Ben Lomond, Arkinda, Center Point, Athens, Oak Grove,
Haworth, Eagletown, Silver Ridge, Moon, Cerrogordo, Goodlake and
Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3435 9394 3419 9392 3418 9382 3407 9382
      3362 9437 3366 9458 3368 9459 3366 9459
      3367 9466 3370 9464 3369 9473 3374 9482
      3373 9482 3375 9488 3377 9489 3419 9440
      3419 9424 3432 9426 3436 9421
TIME...MOT...LOC 1143Z 280DEG 31KT 3441 9407 3376 9481

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 10, 6:17 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
717 AM CDT Fri Jun 10 2022

ARZ050-051-060-061-101245-
Howard AR-Hempstead AR-Sevier AR-Nevada AR-
717 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Hempstead,
southeastern Sevier, southeastern Howard and central Nevada Counties
through 745 AM CDT...

At 717 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Halfway to near Ben Lomond.
Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hope, Nashville, Prescott, Mineral Springs, Emmet, Blevins,
Perrytown, Tollette, Fulton, Washington, Ben Lomond, Bodcaw, Bluff
City, Corinth, Center Point, Saratoga, McCaskill, Ozan, McNab and
Patmos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southwestern Arkansas.

&&

LAT...LON 3401 9382 3395 9353 3396 9338 3390 9330
      3384 9329 3380 9318 3382 9314 3373 9310
      3348 9357 3348 9370 3353 9374 3350 9377
      3361 9382 3367 9397 3375 9396 3375 9404
      3378 9404 3381 9415 3417 9382
TIME...MOT...LOC 1217Z 318DEG 31KT 3413 9348 3382 9403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Jun 10, 6:43 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
743 AM CDT Fri Jun 10 2022

LAZ006-014-101315-
Ouachita LA-Union LA-
743 AM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of eastern Union and
northeastern Ouachita Parishes through 815 AM CDT...

At 742 AM CDT, Doppler radar was tracking a strong thunderstorm near
Farmerville, or 15 miles northwest of Claiborne, moving east at 30
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Swartz, Farmerville, Sterlington, Marion, Fairbanks, Perryville, Loch
Lomon, Spencer, Linville, Haile, Bayou D Arbonne Lake, Rocky Branch,
Guthrie and Deshard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3263 9198 3265 9242 3286 9250 3296 9209
      3292 9207 3287 9208 3284 9206 3283 9207
      3279 9205 3276 9206 3274 9205 3273 9207
      3269 9205 3270 9204 3271 9204 3270 9203
      3270 9199
TIME...MOT...LOC 1242Z 277DEG 26KT 3273 9233

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

24

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 12:56 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hempstead

When
June 10, 6:55 AM CST
Where
Hempstead County, 0.64 mi ESE of Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.668, -93.589

Trees were downed at the intersection of Highway 29 and Highway 67 in Hope.

Thunderstorm Wind, Union

When
June 10, 7:40 AM CST
Where
Union County, 0.83 mi SE of Pigeon Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.272, -92.359

A tree was blown down on Highway 63 and Pigeon Hill Landing Road.

Thunderstorm Wind, Union

When
June 10, 7:47 AM CST
Where
Union County, 2.49 mi ESE of El Dorado
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.188, -92.629

Trees were downed blocking the westbound lanes of Highway 82 just east of Highway 167.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035881, 1035888, 1035891.